MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6), the reporter contacted animas, alleging a button/keypad (tactile changes/unresponsive) issue.The reporter alleged that the up, down, and ok/enter, and back-light/contrast button's were under responsive on the keypad.There was no indication that the product caused or contributed to an adverse event.The complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
Follow-up #1: device evaluation: the device has been returned and evaluated by product analysis on 06-nov-2017 with the following findings: during investigation, the pump was powered on and a call service 056 alarm was observed.The pump cover was opened and moisture was found on the printed circuit board and keypad flex connector.The original complaint of a keypad response issue could not be investigated due to the call service alarm.Unrelated to the original complaint, the battery compartment was found to be cracked from the case seal traveling to the grip pad.The threads of the returned battery cap were found to be stripped.The returned battery cap was unable to fit to the returned pump or the test pump.A test cap was able to appropriately fit to the returned pump for testing.(b)(4).

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6967448
Report Number2531779-2017-24443
Device Sequence Number684527
Product Code OYC
UDI-Device Identifier10840406100358
UDI-Public0110840406100358
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 10/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Was the Report Sent to FDA? Yes
Device Age9 MO
Initial Date Received by Manufacturer 10/07/2017
Supplement Date Received by Manufacturer10/07/2017
Initial Report FDA Received Date10/21/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Patient Weight65